How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 29232
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

My lab ate a large tub of an off brand of Aquafor. He has

Customer Question

My lab ate a large tub of an off brand of Aquafor. He has diarrhea and vomitting. He clearly doesn't feel well. From the ingredients I've read there doesn't seem to be anything toxic in Aquafor. Should we just let it fun it's course?
JA: I'm sorry to hear that. Did you see what the dog ate?
Customer: Yes a large tub of Aquafor
JA: Is there anything else the veterinarian should be aware of about the dog?
Customer: No
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 4 months ago.

Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply ASAP.

Expert:  Dr. Peter replied 4 months ago.

Hello, again, my name is***** will do my best to help you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How long has this been going on?

2- Is he lethargic?

3- How much does he weigh?

4- How long since the last time he vomited?

Customer: replied 4 months ago.
Starting vomitting this morning. Not lethargic but not as active as usual. Weighs about 70 lbs. last time go otter about 10 minutes ago
Expert:  Dr. Peter replied 4 months ago.

Please give me 5-10 minutes to type your answer. Thank you.

Expert:  Dr. Peter replied 4 months ago.

I am sorry that you are having this problem with your dog. As you already know the ingredients in aquaphor are usually not life-threatening, but, can cause vomiting, diarrhea, pancreatitis, etc. This is what you can do:

1- Do not give things like Pepto Bismol or Imodium. Start him on Pepcid AC (famotidine) 10mg tablet every 12 hours or Zantac (ranitidine) 75mg 1/2 tablet every 12 hours for the next 2-3 days. You can buy Pepcid AC or Zantac over the counter in any pharmacy.

2- No food or water for 5-6 hours. Need to give his gastrointestinal tract time to rest.

3- After 5-6 hours offer a small amount of water. Wait half hour, if no vomiting, offer a small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. Keep on this diet for several days then wean into regular diet.

4- If he continues to vomit after doing the above he will need to be seen by your family veterinarian for a hands on examination. He may need supportive care of IV fluids, anti-emetics, etc.

My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done.

Dr. Peter

Expert:  Dr. Peter replied 4 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Peter